Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 13, 2007, 4:19 PM EDT for Burke County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2007, 4:19 PM EDT (20:19 UTC)
- Expired
- Sep 13, 2007, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 132020
SVRCAE
GAC033-132100-
/O.NEW.KCAE.SV.W.0200.070913T2019Z-070913T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF SARDIS...OR ABOUT 11 MILES EAST OF WAYNESBORO...AND
MOVING SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GIRARD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3306 8194 3322 8183 3318 8176 3316 8176
3312 8170 3312 8168 3309 8164 3309 8162
3306 8157 3294 8173
TIME...MOT...LOC 2019Z 301DEG 11KT 3307 8181
$$
LM1 follow-up statement
000
WWUS52 KCAE 132045
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
445 PM EDT THU SEP 13 2007
GAC033-132055-
/O.CAN.KCAE.SV.W.0200.000000T0000Z-070913T2100Z/
BURKE GA-
445 PM EDT THU SEP 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR BURKE COUNTY IS CANCELLED...
THE THUNDERSTORM OVER BURKE COUNTY HAS WEAKENED BELOW SEVERE LIMITS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3306 8194 3322 8183 3318 8176 3316 8176
3312 8170 3312 8168 3309 8164 3309 8162
3306 8157 3294 8173
TIME...MOT...LOC 2045Z 301DEG 11KT 3303 8173
$$
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:45 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 13, 2:45 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 245 PM EDT THU SEP 13 2007 .SYNOPSIS... A NEARLY STATIONARY FRONTAL BOUNDARY WILL SLOWLY LIFT NORTHWARD OVERNIGHT TONIGHT. THE REMNANTS OF HUMBERTO WILL WEAKEN AS IT MOVES NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH FRIDAY. ANOTHER FRONT WILL SLOWLY MOVE THROUGH OUR REGION SATURDAY...THEN STALL OFFSHORE FOR MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE FRONTAL BOUNDARY REMAINS JUST TO OUR SOUTH CURRENTLY BUT WILL BEGIN TO LIFT NORTHWARD LATER TONIGHT AS SOUTHERLY FLOW DEVELOPS AHEAD OF AN APPROACHING SHORTWAVE THAT IS MOVING INTO THE LOWER MISSISSIPPI VALLEY. LOW LEVEL MOISTURE REMAINS QUITE HIGH THROUGH THE NIGHT AND WITH SOME ISENTROPIC LIFT DEVELOPING OVERNIGHT THINK THERE WILL BE THE CHANCE FOR RAIN. WILL START THE EVENING WITH LIKELY POPS IN THE CENTRAL SAVANNAH RIVER AREA WHERE CONVECTION IS ONGOING. EXPECT PLENTY OF CLOUDS OVERNIGHT WHICH WILL KEEP TEMPERATURES FROM FALLING MUCH OVERNIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... THE REMNANTS OF HUMBERTO WILL LIFT NORTHEAST AHEAD OF A STRONG SHORTWAVE MOVING THROUGH SOUTHERN OKLAHOMA AT THIS TIME. THIS WILL BRING AN INCREASE TO THE ALREADY VERY MOIST AIRMASS IN PLACE OVER THE SOUTHEAST. THE SHORTWAVE ENERGY COMBINED WITH SOME ISENTROPIC LIFT AND THE FRONTAL BOUNDARY LIFTING NORTH ON FRIDAY SHOULD PROVIDE A GOOD CHANCE FOR MEASURABLE PRECIPITATION. HAVE INCREASED THE POPS FOR FRIDAY TO CATEGORICAL FAR NORTHWEST AND KEPT LIKELY POPS ELSEWHERE...ALTHOUGH THE SOUTHEAST PART OF THE FORECAST AREA PROBABLY WILL NOT SEE SIGNIFICANT RAINFALL UNTIL LATE FRIDAY AND FRIDAY NIGHT. AS THE SHORTWAVE MOVES INTO THE MID ATLANTIC FRIDAY NIGHT STRONG HIGH PRESSURE AT THE SURFACE WILL PUSH THE FRONTAL BOUNDARY THROUGH THE MIDLANDS BY SATURDAY. WILL KEEP HIGH POPS FRIDAY EVENING AND DECREASE TOWARDS MORNING. AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT SATURDAY DRY AIR WILL SLOWLY PUSH INTO FROM THE NORTHWEST. WILL CARRY LOW CHANCE POPS SOUTHEAST DURING THE DAY AND THEN CARRY A DRY FORECAST SATURDAY NIGHT THROUGH SUNDAY AS THE FRONTAL BOUNDARY STALLS OFF THE COAST. TEMPERATURES WILL REMAIN AT OR BELOW NORMAL DURING THIS PERIOD. && .LONG TERM /MONDAY THROUGH THURSDAY/... EXTENDED FORECAST LOOKS TO BE DOMINATED BY AN UPPER LEVEL RIDGE ALONG THE EAST COAST. THERE ARE SIGNS OF POSSIBLE LOW PRESSURE DEVELOPMENT ALONG THE OLD FRONTAL BOUNDARY JUST OFF THE ATLANTIC SEABOARD BY MIDWEEK...BUT THE STRENGTH OF THE RIDGE APPEARS STRONG ENOUGH AT THIS POINT TO KEEP THAT FEATURE AT SEA. MODELS WERE IN RELATIVELY GOOD AGREEMENT ON THE LONGWAVE PATTERN AND THEREFORE WILL CONTINUE THE DRY FORECAST. TEMPERATURES SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL...WITH A PERSISTENT NORTHEASTERLY FLOW AT THE SURFACE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... STATIONARY FRONTAL SYSTEM WILL REMAIN OVER THE REGION THROUGH THE NEXT 24 HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE REGION THIS AFTERNOON. WILL INCLUDE MENTION OF CB IN TAFS FOR NOW...AND CONTINUE TO MONITOR. MVFR CEILINGS WILL REMAIN POSSIBLE THROUGH THE DAYTIME HOURS THIS AFTERNOON. WITH PLENTY OF LOW LEVEL MOISTURE REMAINING ACROSS THE AREA...AND WITH FRONTAL BOUNDARY STILL IN PLACE...MVFR/IFR CEILINGS AND VISIBILITIES WILL OCCUR OVERNIGHT TONIGHT THROUGH 18Z FRIDAY. MOISTURE AND RAINFALL ASSOCIATED WITH TD HUMBERTO WILL BEGIN MOVING INTO THE REGION FRIDAY AFTERNOON. AVIATION OUTLOOK... WIDESPREAD IFR CONDITIONS MAY OCCUR FRIDAY INTO SATURDAY ASSOCIATED WITH THE STALLED FRONT AND AN INCREASE IN MOISTURE ASSOCIATED WITH TD HUMBERTO. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...HC NEAR TERM...HC SHORT TERM...HC LONG TERM...HC AVIATION...CL
Hazardous weather outlook, Sep 13, 5:00 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT THU SEP 13 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 500 AM EDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 13, 11:27 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1127 AM EDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 WSW GASTON 33.80N 81.15W
09/12/2007 LEXINGTON SC NWS STORM SURVEY
A MICROBURST MOVED ACROSS A FIELD THROUGH A MOBILE HOME
COMMUNITY AND TOOK DOWN A COUPLE OF TREES, DID MINOR
DAMAGE TO THE SKIRTING AROUND A DOZEN MOBILE HOMES, AND
LIFTED A CARPORT OFF ITS FOUNDATION AND ROLLED ABOUT 40
YARDS. THE CARPORT WAS OPEN TO THE FRONT SIDE AND CLOSED
ON THE SIDES AND BACK.
&&
SJNNearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.